Help confidence so low: Hi all, Hope... - Weight Loss Support

Weight Loss Support

108,143 members56,380 posts

Help confidence so low

LSurtees
LSurtees3kg

Hi all,

Hope you are all doing well?

I have been on steroids now for 2 years and my dose changes all the time plus every three months I have injections and rituximab infusion. A couple of months ago I was put on beta blockers and now pregabalin. My weight is shooting up even tho I am on a strict calarie diet and exercise on my good days.

I am still in full time work so kept busy, my confidence and self esteem is so low.

Does anyone have any suggestions to help me lose weight whilst on all these meds

18 Replies
oldestnewest
lucigret
lucigretAdministrator

Hi LSurtees, I wish I knew the answer to your problems but I'm afraid I don't. I hope somebody else will come along that can be more useful. I just wanted to send you a hug ((())) and can understand why it would knock your confidence and self esteem.

Have you discussed how our feeling with your Doctor and asked for dietary advice?

LSurtees
LSurtees3kg in reply to lucigret

Hi Lucigret

I have and I have seen a dietitian who has said I am doing everything right. Been put on anti depressants but other than that nothing

lucigret
lucigretAdministrator in reply to LSurtees

Just out of a matter of interest do they have you on a low fat diet?

LSurtees
LSurtees3kg in reply to lucigret

I do it myself, GPs not really concerned but I am

lucigret
lucigretAdministrator in reply to LSurtees

I'm just wondering if a Low carb High fat would be more helpful. I'm not sure if moreless would have some wise words to say, so I have tagged her, but she probably won't see it straight away.

We obviously are not medically trained so what ever I or any of us say, is just our own personal idea.

I hope you find an answer.

Take care x

LSurtees
LSurtees3kg in reply to lucigret

Thank you! I am living of veg, salad, fruit, chicken and feel worse for it plus drinking lots and lots of water. I am especially bloated all the time.

Any advice I would speak to my GP before doing with all meds I am on.

Really appreciate your help

lucigret
lucigretAdministrator in reply to LSurtees

wish I could do more, lets see what tomorrow brings :)

IvanTheHorrible
IvanTheHorribleMaintainer in reply to LSurtees

As lucigret said, you could try low-carb. Why not drop in on the LCHF (low-carb high-fat forum)? These are worth starting with if you want to find out how it works:

healthunlocked.com/lchf-die...

healthunlocked.com/lchf-die...

You're on a bunch of very aggressive drugs which aren't going to make you feel good, but LCHF works under almost all circumstances. It's also a lot more enjoyable than the 'traditional' approach. moreless is one of the weight-loss all-stars here and she'll definitely have some hints.

I have to say, if a dietician tell you you're "doing everything right" but your meals make you feel worse and don't help you lose weight, it's probably time to find a different dietician. It's a bit like having a doctor who blames you for the drugs not working.

I would also add that you're not depressed: you're unhappy, with good reason. Antidepressants are therefore not appropriate and are unlikely to help (this is, incidentally, where I'm on slightly firmer professional ground). I'm pretty confident LCHF will give you at least two reasons to feel better, even though you clearly have some serious medical issues that are making life difficult.

S11m
S11m in reply to LSurtees

"bloated" or IBS can be symptoms of gluten intolerance …try cutting out wheat, barley, oats and rye.

moreless
morelessAdministrator

Firstly, LSurtees, let me say I have no medical qualifications, so would advise you to do your own research, to back up any advice given you. I would also urge you to look up the contraindications of the cocktail of drugs you are taking. I wonder at the validity of drugs to stop anxiety, that make you gain weight, when it's the weight gain that makes you anxious??

I believe the low carb, high fat way of eating to be anti-inflammatory and therefore helpful in a lot of cases, it certainly improved my osteoarthritis. It's also an easy and tasty way to eat. You may like to have a look at this

paleozonenutrition.com/2010...

Whatever you decide, I wish you all the best :)

IvanTheHorrible
IvanTheHorribleMaintainer in reply to moreless

>> I believe the low carb, high fat way of eating to be anti-inflammatory and therefore helpful in a lot of cases

I have a friend who suffered for years with idiopathic skin ailments, uncomfortable digestion, and similar. It went away within a matter of days on low-carb; she was absolutely over the moon (note: I had not hinted to her in any way that this was a possibility). Not suggesting this is going to happen for you, but it's a very common story. Certainly, trying it can't do any harm.

Thank you all, I will defo take a look at the low carb diet and join the forum.

Fingers crossed I feel some benefit.

In relation to my meds I am under pain management who review them in a regular basis and I am told I have to take them all to manage my conditions its a viscous circle.

Thanks again

moreless
morelessAdministrator in reply to LSurtees

Let's hope the change of diet will mean you can reduce the number of meds you have to take then, LSurtees :)

Ali_B62
Ali_B621 stone

Hi, LSutees, hope you have some good outcome going back to GP, changing dietician and trying low carbs. I too don't have any nutrition qualifications but can sympathise over the steroid weight gain - it's hard to shift. My GP at the time simply said it's excess weight like any other. Do you have to be on them for the foreseeable future? Not a pleasant prospect. Hope you manage to find some way through! :-)

LSurtees
LSurtees3kg in reply to Ali_B62

Hi Ali

Thank you for your response. I will be on them for life unfortunately and really need to manage the weight gain.

Ali_B62
Ali_B621 stone

Wishing you all the best! :-)

Hi LSurtees

You sound like you are putting in a great effort to take all those meds and to continue to work full time. You should congratulate yourself for remaining so strong.

Perhaps you could look into getting a life coach who might be able to give you some attention, structure and support in your weight loss as well as giving you some perspective on how well you are doing?

Best wishes

C xxx

13Valerie
13ValerieHealthy BMI

A big warm welcome to you 💐 sorry I have no idea how to go about losing weight while on your meds. Maybe you could ask your doctor for help? You're welcome to stay around the forum and get to know us here and get support from others who are dealing with health conditions while losing weight. The daily diary is where people post their meal plans for the day and you might get some ideas there. Ihope that's some help to you😀

You may also like...